Had a little juvederm injected tear troughs a week ago. (Board certified plastic surgeon) It's different each day: tear troughs gone, raised areas w/ a yellow hue instead, & swollen ridge well underneath, looks like fluid (yellow). Sometimes bigger, then smaller. Saw an occuloplastic surgeon who said it is likely lymph; that HA fillers are not for me, it may resolve in 2 months, if not, can partly or wholly dissolve w/ wydase. Opinions? Can the wydase be used without me losing my own collagen?
Complications After Juvederm to Tear Troughs? (photo)
Doctor Answers (10)
Fillers in the Tear Trough
I certainly understand how you feel! I have had filler there in the past, and had to have it dissolved. Frustrating! The skin is very thin in the eyelid area, and filler here is quite difficult to do well. You need to wait another week to let the swelling resolve- maybe try some Bromaline (in pineapples) or Arnica to speed the swelling. I use Restylane in the tear trough, I do think it does better in this area.
Juvederm Works Well For Tear Trough Deformities
One week following treatment is way too early in my experience to rush to treat possible problems. There is still too much tissue swelling (edema) from the pin pricks and trauma of the treatment to be sure exactly what you are treating at this stage.
I typically advise patients to be patient and wait about a month before evaluating whether anything needs to be done in the event of a swelling such as in this case. At that point, if the swelling persists, a tiny amount of hyaluronidase, an enzyme that dissolves hyalruonic acid, can be injected in microdroplets directly into the bump to flatten it. The normal surrounding tissue is NOT affected by this.
Juvederm UltraXC is my preference for treating tear troughs (that are not too deep )in my Upper East practice in NY. In my Israeli practice, I prefer Princess Filler for this purpose. For deeper tear troughs that require more lift, I use Restylane L. When dark circles are present, I add a bit of Radiesse, which is whitish in color, to help lighten the area.
Web reference: http://YoungerLookingWithoutSurgery.com
Complications with Juvederm under eyes
Your photo reveals you have a thin mid face, so I can understand your desire for fillers in the first place. It appears that the product is a little superficial in the left tear trough area. You may want to have that bit dissolved but in general you could use "More" volume in your cheeks to fill them out. This can be with dermal fillers, sculptra or fat grafting which is natural looking and longer lasting
You might also like...
Juvederm or Restylane under the eyes takes a steady hand.
Using fillers under the eyes is difficult to do well and requires a delicate hand and light touch. Juvederm is slightly trickier than its counterpart Restylane because after injection it does tend to absorb more moisture and swell more than Restylane, which can lead to puffiness and lumpiness under the eyes at first. I think it's fairly normal that even a week after your treatment with Juvederm you may have some swelling and bruising that is still working its way through. Gentle massage with a flat finger outward to press some of the fluid out of the area is probably fine, but try not to manipulate the Juvederm itself. Leave that to your doctor. As the swelling of the material itself recedes, any trapped lymph fluid may be able to escape the area more easily. Keep following up with your doctor.
Web reference: http://www.ArtofDermatology.com
Complications After Juvederm to Tear Troughs
Tear Troughs are not easy! A little goes a long way! I didn't exactly understand when you were injected, however I would massage any irregularities as Juvederm is easily molded. If it has been a few months, Hyaluronidase will dissolve the Juvederm. I have never seen it dissolve the patients own tissue enough to notice.
Swelling after juvederm to tear troughs
This may just be normal swelling and bruising and you are well advised to wait before doing anything to treat this. Mother nature often fixes these things but she requires a little time. If the swelling were to persist, it would probably make sense for your doctor to inject hyaluronidase, which will remove most of the filler. This will not damage your natural structures.
Complications after juvederm in tear trough
I have performed countless tear trough filler injections and have yet to see such significant swelling as you have described. It is indeed possible since the filler can bind water, but also because it may have plugged up your tear ducts. You may consider hyaluronidase treatment to reduce the amount of filler in the area. In the future, you may want to try a small amount of radiesse instead in this area as it doesn't bind fluid/expand.
Juvederm in the Tear Troughs
The yellow color you are experiencing is likely the last stage of a bruise underneath your skin from hitting a vessel during the injection. It will go away shortly. Unfortunately due to its consistency and molecular structure, Juvederm isn't the ideal filler for tear troughs. Instead, I would recommend seeing a physician who is comfortable using Restylane or Radiesse, as these would be better suited for this anatomical region.
Juvederm in the tear trough is not advisable
The yellowish coloring could still be bruises resolving, which can last up to two weeks in this sensitive and thin skinned area. However, Juvederm should rarely be used in the tear trough in my opinion. It has a tendency to look translucent and whitish if it's placed too superficially in this area. Restylane is a much better option for the tear trough area. Hyaluronidase can be used by an experienced physician injector to remove the Juvederm that was placed too superficially, and no, it won't affect your natural collagen. It's an enzyme that only targets HA in fillers, not collagen.
Juvederm to tear troughs
Unfortunately, Juvederm around the tear trough area can have these complications. It is very hydrophilic and pulls fluid into the treated areas resulting in puffiness. Restyline may be a better option. I would recommend treating with the hyaluronidase to dissolve the filler. The enzyme will not result in loss of collagen. Hope this helps!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.